Rodríguez Cirone, Emanuel Darío

The Homotopy Groups of the Simplicial Mapping Space between Algebras

Doc. Math. 24, 251-270 (2019)
DOI: 10.25537/dm.2019v24.251-270
Communicated by Max Karoubi


Let \(\ell\) be a commutative ring with unit. To every pair of \(\ell\)-algebras \(A\) and \(B\) one can associate a simplicial set \(\text{Hom}(A,B^\Delta)\) so that \(\pi_0\text{Hom}(A,B^\Delta)\) equals the set of polynomial homotopy classes of morphisms from \(A\) to \(B\). We prove that \(\pi_n\text{Hom}(A,B^\Delta)\) is the set of homotopy classes of morphisms from \(A\) to \(B^{\mathfrak{S}_n}_\bullet\), where \(B^{\mathfrak{S}_n}_\bullet\) is the ind-algebra of polynomials on the \(n\)-dimensional cube with coefficients in \(B\) vanishing at the boundary of the cube. This is a generalization to arbitrary dimensions of a theorem of Cortiñas-Thom, which addresses the cases \(n\leq 1\). As an application we give a simplified proof of a theorem of Garkusha that computes the homotopy groups of his matrix-unstable algebraic \(KK\)-theory space in terms of polynomial homotopy classes of morphisms.

Mathematics Subject Classification

55Q52, 19K35


homotopy theory of algebras, bivariant algebraic \(K\)-theory


  • 1. Thom, Andreas; Cortiñas, Guillermo, Bivariant algebraic \(K\)-theory, J. Reine Angew. Math., 610, 71-123 (2007); DOI 10.1515/CRELLE.2007.068; zbl 1152.19002; MR2359851; arxiv math/0603531.
  • 2. Rosenberg, Jonathan M.; Meyer, Ralf; Cuntz, Joachim, Topological and bivariant \(K\)-theory, Oberwolfach Seminars, 36, xii+262 pp. (2007), Birkhäuser Verlag, Basel; zbl 1139.19001; MR2340673.
  • 3. Garkusha, Grigory, Algebraic Kasparov \(K\)-theory. I, Doc. Math., 19, 1207-1269 (2014); zbl 1314.19005; MR3291646; arxiv 1004.0918;
  • 4. Garkusha, Grigory, Algebraic Kasparov K-theory, II, Ann. K-Theory, 1, 3, 275-316 (2016); DOI 10.2140/akt.2016.1.275; zbl 1375.19013; MR3529093; arxiv 1206.0178.
  • 5. Garkusha, Grigory, Universal bivariant algebraic \(K\)-theories, J. Homotopy Relat. Struct., 8, 1, 67-116 (2013); DOI 10.1007/s40062-012-0013-4; zbl 1278.19005; MR3031594.
  • 6. Gersten, S. M., Homotopy theory of rings, J. Algebra, 19, 396-415 (1971); DOI 10.1016/0021-8693(71)90098-6; zbl 0264.18009; MR0291253.
  • 7. Jardine, John F.; Goerss, Paul G., Simplicial homotopy theory, Progress in Mathematics, 174, xvi+510 pp. (1999), Birkhäuser Verlag, Basel; DOI 10.1007/978-3-0348-8707-6; zbl 0949.55001; MR1711612.
  • 8. Hovey, Mark, Model categories, Mathematical Surveys and Monographs, 63, xii+209 pp. (1999), American Mathematical Society, Providence, RI; zbl 0909.55001; MR1650134.
  • 9. Quillen, Daniel G., Homotopical algebra, Lecture Notes in Mathematics, No. 43, iv+156 pp. (not consecutively paged) pp. (1967), Springer-Verlag, Berlin-New York; DOI 10.1007/BFb0097438; zbl 0168.20903; MR0223432.


Rodríguez Cirone, Emanuel Darío
Dep. de Matemática-IMAS, F. Cs. Exactas y Naturales, Univ. de Buenos Aires, Ciudad Universitaria Pab 1, 1428 Buenos Aires, Argentina